Cough & Cold Season

It is that time of year again when a lot of us are suffering from sneezes, coughs & colds and we reach for an over-the-counter remedy in shops and pharmacies. These medicines are very useful when taken as directed but it is important to always read the label so that you know what the ingredients are. 

A large number of products contain paracetamol so it can be very easy to accidentally take too much if you are taking a few different products at the same time.  Paracetamol can cause serious harm if too much is taken and there may not be any early symptoms.  If you are concerned about the amount of paracetamol you or a family member has taken, please phone us for advice on (01) 809 2166. 

 

Cough syrups are often used to provide symptomatic relief and there are very many different products on the market.  Some of them contain ingredients that are not appropriate for children so check with your pharmacist and always keep the bottle out of sight and out of reach of small hands.  If your child accidentally drinks too much of a cough syrup, please ring us as soon as possible.  When you call us, it is useful to know the weight of your child and the total number of cough syrup doses they may have had during the day. 

 

Vitamin tablets or syrups are widely used at this time of year and they usually contain a long list of different types of vitamins and minerals. Many vitamins are quite low in toxicity and children will not have serious symptoms if they take excess amounts.  However some multivitamin products contain iron which is potentially very toxic if an overdose is taken. Please check the label and ring us as soon as possible if you think your child has taken an excess amount of a multivitamin product.

 

 

 

 

 

Back